Hail, Washington
- When
- June 17, 2:02 PM EST
- Where
- Washington County, Washington
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.183, -80.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 17, 1:00 PM EST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 200 PM EDT THU JUN 17 2004 THIS UPDATE IS FOR THE WATCH. WILL UPDATE WITH DISCUSSION SHORTLY. .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...FLOOD WARNING UNTIL 400 PM EDT THURSDAY FOR ZONE OHC031. FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHC013...OHC019...OHC029...OHC031...OHC059...OHC067...OHC081... OHC111...OHC119...OHC121...OHC157. PA...FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAC003...PAC005...PAC007...PAC019...PAC031...PAC051...PAC053... PAC059...PAC063...PAC065...PAC073...PAC085...PAC121...PAC125... PAC129. WV...FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. SEVERE THUNDERSTORM (WCN) WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVC009...WVC029...WVC051...WVC069. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 106 PM EDT THU JUN 17 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-170843- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 106 PM EDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NOAA NATIONAL WEATHER SERVICE SAYS THAT THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY THIS AFTERNOON AND EVENING HAVE A SLIGHT RISK OF CAUSING SEVERE WEATHER. THE PRIME THREAT IS DAMAGING WIND. THUNDERSTORM WIND GUSTS THAT GO OVER 60 MPH CAN CAUSE DAMAGE. HAIL IS ALSO POSSIBLE. THE THUNDERSTORMS MAY ALSO PRODUCE FLOODING RAIN. LOCATIONS THAT GET MORE THAN 1.5 INCHES OF RAIN IN 2 OR 3 HOURS CAN CAUSE FLOODING. A FLASH FLOOD WATCH CONTINUES UNTIL 10 PM. .DAYS TWO THROUGH SEVEN... NOAA NATIONAL WEATHER SERVICE SAYS THAT THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY FRIDAY AND SATURDAY HAVE A SLIGHT RISK OF CAUSING SEVERE WEATHER. THE PRIME THREAT WILL BE DAMAGING WIND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1216 PM EDT THU JUN 17 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-180200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1216 PM EDT THU JUN 17 2004 NOAA NATIONAL WEATHER SERVICE SAYS THAT THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY THIS AFTERNOON AND EVENING HAVE A SLIGHT RISK OF CAUSING SEVERE WEATHER. THE PRIME THREAT IS DAMAGING WIND. THUNDERSTORM WIND GUSTS THAT GO OVER 60 MPH CAN CAUSE DAMAGE. HAIL IS ALSO POSSIBLE. THE THUNDERSTORMS MAY ALSO PRODUCE FLOODING RAIN. LOCATIONS THAT GET MORE THAN 1.5 INCHES OF RAIN IN 2 OR 3 HOURS CAN CAUSE FLOODING. A FLASH FLOOD WATCH CONTINUES UNTIL 10 PM. STAY TUNED FOR UPDATES FROM NOAA NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1244 PM EDT THU JUN 17 2004 OHZ039-040-171745- CARROLL OH-TUSCARAWAS OH- 1244 PM EDT THU JUN 17 2004 ...THUNDERSTORM UDPATE... NOAA NATIONAL WEATHER SERVICE SAYS THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WIND WILL BE MOVING THROUGH TUSCARAWAS AND CARROLL COUNTIES OHIO UNTIL ABOUT 1:30 PM OR 2 PM. RAIN AMOUNTS CAN GO OVER 1 INCH...THAT CAUSE PONDED WATER ON ROADS...AND BRING STREAMS TO BANKFUL. WIND GUSTS CAN GO OVER 40 MPH. NOAA NATIONAL WEATHER SERVICE REMINDS EVERYONE TO AVOID FLOOD WATERS...ESPECIALLY CHILDREN. THE MUDDY WATER CAN BE DEEPER THAN YOU THINK...AND THE FAST CURRENT LADEN WITH DEBRIS CAN SWEEP YOU AWAY. STAY TUNED FOR UPDATES FROM NOAA NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 123 PM EDT THU JUN 17 2004 PAZ008-171815- VENANGO PA- 123 PM EDT THU JUN 17 2004 ...THUNDERSTORM UPDATE... NOAA NATIONAL WEATHER SERVICE SAYS A THUNDERSTORM WITH GUSTY WIND AND HEAVY RAIN WILL BE MOVING ACROSS VENANGO COUNTY UNTIL ABOUT 2:15 PM. THE FRANKLIN AND OIL CITY AREA WILL BE AFFECTED BY THIS STORM. THUNDERSTORM WIND GUSTS CAN GO OVER 40 MPH. THERE CAN ALSO BE HAIL. THUNDERSTORM RAINS CAN GO OVER 1 INCH IN LESS THAN AN HOUR...THAT CAN CAUSE PONDED WATER ON ROADS AND BRING SMALL STREAMS TO BANKFUL. WHEN THUNDERSTORMS THREATEN...GO INDOORS. AVOID FLOOD WATERS. THE MUDDY WATER CAN BE DEEPER THAN YOU THINK AND THE SWIFT CURRENT FILLED WITH DEBRIS CAN SWEEP YOU AWAY. STAY TUNED FOR UPDATES FROM NOAA NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 132 PM EDT THU JUN 17 2004 OHZ040-041-049-050-059-PAZ007>009-013>016-020>022-029-030-WVZ001>004- 171830- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL OH-CLARION PA-COLUMBIANA OH-FOREST PA-HANCOCK WV-HARRISON OH-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MERCER PA-OHIO WV-VENANGO PA-WASHINGTON PA-WESTMORELAND PA- 132 PM EDT THU JUN 17 2004 ...THUNDERSTORM UPDATE... NOAA NATIONAL WEATHER SERVICE SAYS BANDS OF THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAINS WILL BE MOVING ACROSS THESE COUNTIES UNTIL ABOUT 3 PM. SOME AREAS AFFECTED BY THESE STORMS WILL BE FRANKLIN AND OIL CITY...PITTSBURGH...AND WASHINGTON IN PENNSYLVANIA...AND WHEELING AND WEIRTON WEST VIRGINIA AND STEUBENVILLE AND LISBON OHIO. THUNDERSTORM WIND GUSTS CAN GO OVER 40 MPH. THERE CAN ALSO BE HAIL. THUNDERSTORM RAINS CAN GO OVER 1 INCH IN LESS THAN AN HOUR...THAT CAN CAUSE PONDED WATER ON ROADS AND BRING SMALL STREAMS TO BANKFUL. WHEN THUNDERSTORMS THREATEN...GO INDOORS. AVOID FLOOD WATERS. THE MUDDY WATER CAN BE DEEPER THAN YOU THINK AND THE SWIFT CURRENT FILLED WITH DEBRIS CAN SWEEP YOU AWAY. STAY TUNED FOR UPDATES FROM NOAA NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG HOOKSTOWN 40.60N 80.47W
06/17/2004 BEAVER PA EMERGENCY MNGR
SEVERAL TREES DOWN IN HANOVER TOWNSHIP.
0215 PM TSTM WND DMG 2 WNW WASHINGTON 40.19N 80.28W
06/17/2004 WASHINGTON PA AMATEUR RADIO
NUMEROUS TREES DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
250 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM DOWNBURST 8 NNE PITTSBURGH 40.55N 79.92W
06/17/2004 ALLEGHENY PA EMERGENCY MNGR
NUMEROUS TREES DOWN IN GIBSONIA.
&&The Pittsburgh radar (KPBZ), 39 km away, was scanning. The volume nearest the first event began at 19:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404323.